MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT OPEN FINE JAW TYPE X; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. THUNDERBEAT OPEN FINE JAW TYPE X; ULTRASONIC SURGICAL DEVICE
Model Number TB-0009OFX
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported for this event by the customer, during an eventration procedure after five minutes f using the thunderbeat device, the device tip broke off.The procedure was completed with a new similar device.There is no consequence, harm or adverse impact to the patient.
 
Additional Manufacturer Narrative
The device has been returned but the device evaluation is not yet begun.As such, a definitive root cause of the reported complaint cannot be determined at this time.Supplemental report(s) will be filed as any relevant new information becomes available.
 
Additional Manufacturer Narrative
The returned device has been evaluated.This supplemental report is being submitted to provide this information.Device history record review indicates that the device was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.Upon evaluation of the device, it was observed that cracks had developed in the probe.The probe tip was not broken off.The customer reported event of the broken tip was not confirmed.However, an additional event of the rear end of the tissue pad being severely worn out and peeled was observed.There was a contact mark on the non-insulated of the grasping section indicating that the non-insulated area was in contact with the probe.There was a contact mark on the non-insulated of the grasping section indicating that the non-insulated area was in contact with the probe.A u510 ultrasonic error message was noted during testing.The exact cause of the peeling of the tissue pad and crack in the probe could not be exclusively identified.Based on the past investigation results, a likely cause of the phenomenon of the reported event might be the following: 1.The output was activated in seal and cut mode while the grasping section was grasping thick tissue.Therefore, the probe and the tissue pad came into contact at the rear end of the grasping section, causing the tissue pad to severely wear out.2.The non-insulated area of the grasping section and the probe came into contact due to wear of the tissue pad.3.The output in seal and cut was activated while the non-insulated area of the grasping section was in contact with the probe.As a result, a contact mark developed.4.A force to activate the output in seal and cut mode or a force to grasp tissue was applied to the probe.Therefore, cracks developed at a contact mark causing an error.The instructions for use includes the following statements that warn against the issue: ·do not activate output in seal and cut mode while the grasping section is closed without contacting tissue or vessel, or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating.¿ when cutting and vessel sealing is performed in seal and cut mode, apply light tension on the tissue so that users can confirm it is transected.Also, stop activation immediately after tissue is transected.Otherwise, the grasping section, the tissue pad, or the probe tip may break and fall off, and partial separating of the tissue pad may occur due to a local increase of temperature caused by the friction between tissue pad and the probe tip during activation.¿ do not activate output while grasping thick, harder tissue, such as the stomach wall, with the distal part of the probe tip.Otherwise, the grasping section (tissue pad) may be worn out partially.Continued use under this condition may result in exposure of the metal area of the grasping section and a scratch on the probe tip.This could lead the probe tip to breaking and falling off into the body cavity during the output.

Brand Name
THUNDERBEAT OPEN FINE JAW TYPE X
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16795583
Report Number9614641-2023-00553
Device Sequence Number14237953
Product Code GEI
UDI-Device Identifier04953170394577
UDI-Public04953170394577
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0009OFX
Device Lot Number2XK 26
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown